MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 ACCUCATH INTRAVASCULAR CATHETER 20 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 ACCUCATH INTRAVASCULAR CATHETER 20 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refn2035 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "placed an accucath under ultrasound and the needle safety button did not retract needle.Nurse said she had to pull whole needle and guidewire out with a little bit of force." add info rcvd (b)(6) 2021: placement info: #20 accucath placed to right cephalic vein.I had no issue accessing the vein.Guidewire advanced without issue.I had pressed the button to retract the needle and it would not retract.I released the tourniquet and attempted to slightly pull back on the accucath and was meeting resistance.I stabilized the catheter and pulled back again, with a little more force, not wanting to pull back too hard and dislodge the catheter.The needle then finally released and retracted and guidewire was intact.The device was handed over to bd clinical specialist, who was in the facility to train another employee.
 
Event or Problem Description
It was reported "placed an accucath under ultrasound and the needle safety button did not retract needle.Nurse said she had to pull whole needle and guidewire out with a little bit of force." add info rcvd 05/26/2021: placement info: #20 accucath placed to right cephalic vein.I had no issue accessing the vein.Guidewire advanced without issue.I had pressed the button to retract the needle and it would not retract.I released the tourniquet and attempted to slightly pull back on the accucath and was meeting resistance.I stabilized the catheter and pulled back again, with a little more force, not wanting to pull back too hard and dislodge the catheter.The needle then finally released and retracted and guidewire was intact.The device was handed over to bd clinical specialist, who was in the facility to train another employee.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of the safety mechanism failing to activate was unconfirmed because the problem could not be reproduced.The product returned for evaluation was one 20ga x 2.25¿ accucath peripheral iv catheter assembly.Usage residues were observed throughout the sample.The catheter had been advanced and was not returned for evaluation.The safety button was depressed and the needle was fully withdrawn into the housing.The needle carrier/spring assembly was reset.The guidewire advanced and retracted unremarkable.Subsequent reactivation of the safety was successful and unremarkable.Microscopic inspection of the did not reveal any damage or deformity.No deficiencies were discovered during evaluation of the returned sample.The safety mechanism appeared to have functioned as intended.Consequently this complaint is unconfirmed at this time.

Brand Name
ACCUCATH INTRAVASCULAR CATHETER 20 GX2.25
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12009704
Report Number3006260740-2021-02323
Device Sequence Number14279012
Product Code FOZ
UDI-Device Identifier00801741110948
UDI-Public(01)00801741110948
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAC0202250
Device Lot NumberREFN2035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;